# SDR 2010FA0000098

- Difficulty date: January 28, 2010
- Submitted: February 5, 2010
- Operation: General aviation
- Aircraft: N21462
- Make and model: Cessna 182P
- Aircraft serial: 18261646
- System (JASC): 5530 · Vertical Stabilizer
- Part: Nut
- Condition: Broken
- Location: Vertical Stab
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ONE OF THE 4 BOLTS HOLDING THE REAR ATTACHMENT BRACKET ON VERTICAL STABILIZER, HAD A BROKEN/ SPLIT NUT.  PROBABLE CAUSE COULD HAVE BEEN FROM CORROSION FOUND BETWEEN THE NUT AND WASHER CAUSING STRUCTURAL LOSS OF THE NUT.  INSPECTED NUTS FOR CORROSION AND REPALCED AS NECESSARY WITH A SOLID TYPE SELF-LOCKING NUT.
